Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I go back again?
Aug 31, 2004

Dear Dr. Lee: I was diagnosed HIV+ eight years ago after a bout with shingles. I was immediately placed on a regimen of Crixivan/3TC/Zerit. I was very faithful to it despite the eating restrictions and having to get up and go to bed at the same time every day. I noticed some facial wasting and a thickening chest (not waist as I usually read about). I became increasingly concerned. I was also burning out from the schedule and needed a break. My viral load was always less than 50 and my CD4 was always between 1000 and 1200. But I had heard of simpler regimens and decided to try one after a "drug holiday" of 5 months. My CD4 is now 556 and my viral load reached 124,000. I have been placed on a combination of Kaletra/Combivir for about 2 weeks. I am experiencing a flush feeling in my face and fatigue. It has got me worried that I never should have taken a holiday and switched since aside from the body changes, I always felt fine. My question is this: since my first line treatment worked so well, is it possible to return to it now that I've "tasted" Kaletra? Or should I carry on and find something new? (My doctor said the Combivir may have negative effects). I really don't think I can stand to feel like this for the rest of my life. Any suggestions. I'd appreciate it.

Response from Dr. Lee

It sounds as though you have many options. Yes, you could go back to the Crix combo or you could talk to your doc about other possible combinations. In fact, it does not sound like there is any combination that you really should not try. Regimens have different pluses and minuses including side effects (including fatigue, fat changes, etc.). It is also possible that the side effects you are experiencing may resolve with a bit more time. Review your options with your doctor.

Be well.



Previous
viramune + prednisone
Next
Switch or leave well enough alone?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement